Alabama, 2014

Flash Flooding and Damaging Wind in Alabama, April 14 to 15, 2014

April 14 to 15, 2014 · NWS MOB · 12 events in 2 counties and zones

A large and slow moving area of thunderstorms produced severe thunderstorms with wind damage and also produced very heavy rain which caused widespread flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$130,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A large and slow moving area of thunderstorms produced severe thunderstorms with wind damage and also produced very heavy rain which caused widespread flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 14, 4:11 AM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 14, 4:11 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
511 AM CDT MON APR 14 2014

...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT...
...LOCALLY HEAVY RAINFALL POSSIBLE IN SOME LOCATIONS TODAY AND TONIGHT...
...FREEZING TEMPERATURES LIKELY ACROSS INTERIOR COUNTIES LATE TUESDAY
NIGHT AND EARLY WEDNESDAY MORNING...

.SHORT TERM (TODAY AND TONIGHT)...REGIONAL RADARS INDICATE 2 LINES
OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN CENTRAL MISSISSIPPI
THIS MORNING. SHORT TERM MODEL GUIDANCE ALL INDICATE THAT THESE TWO
LINE WILL MERGE AS THEIR COLD POOLS CONSOLIDATE AND MOVE SOUTHEAST
INTO THE AREA THIS MORNING INTO THE EARLY AFTERNOON. A CONTINUED
WEAKENING TREND IS EXPECTED DUE TO THE PARENT UPPER SHORTWAVE MOVING
WELL AWAY TO THE NORTH. AS A RESULT SEVERE THUNDERSTORMS ARE NOT
EXPECTED THIS MORNING...ALTHOUGH LOCALLY HEAVY RAIN IS POSSIBLE.
INSTABILITY WILL INCREASE THIS AFTERNOON AS TEMPS WARM INTO THE
UPPER 70S AND LOWER 80S WITH MLCAPE VALUES INCREASING TO NEAR 1000
J/KG. MEANWHILE...DEEP LAYER LIFT WILL INCREASE FROM THE WEST AS THE
NEXT UPPER SHORTWAVE EJECTS EASTWARD AND PUSHES THE SFC COLD FRONT
TOWARD THE REGION.

AS UPPER DIVERGENCE INCREASES ACROSS THE AREA DURING THE AFTERNOON
AND EVENING...CONVECTION WILL RAPIDLY INCREASE AND MOVE EASTWARD
DURING THE EVENING HOURS AS THE COLD FRONT MOVES ACROSS THE AREA.
DEEP LAYER SHEAR OF 40 TO 50 KNOTS AND STEEP MID LEVEL LAPSE RATES
WILL SUPPORT A DAMAGING WIND AND LARGE HAIL THREAT. THE LACK OF
STRONG LOW LEVEL SHEAR WILL PRECLUDE MUCH OF A TORNADO THREAT. THE
COLD FRONT WILL APPROACH I-65 AROUND MIDNIGHT AND MOVE EAST OF THE
AREA AFTER DAYBREAK ON TUESDAY.

THE GREATER THREAT FROM THIS SYSTEM WILL BE HEAVY RAINFALL...WHICH
IS A CONCERN GIVEN THE SATURATED GROUND AND SEVERAL AREA RIVERS
ALREADY IN FLOOD. WIDESPREAD TOTALS OF 1-3 INCHES ARE LIKELY...WITH
LOCALLY HIGHER AMOUNTS OF 4 TO 6 INCHES POSSIBLE. GIVEN THE
POTENTIAL FOR TWO ROUNDS OF CONVECTION ACROSS INLAND SW AL/SE
MS...THE HIGHEST TOTALS ARE FORECAST FOR THESE AREAS. STREAM FLOWS
ARE ALSO RUNNING HIGHEST IN THESE AREAS (DUE TO MANY RIVERS IN
FLOOD). A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SE MS AND PORTIONS
OF SW AL TODAY AND TONIGHT. LOCALIZED FLOODING IS CERTAINLY POSSIBLE
OUTSIDE OF THE WATCH AREA...ESPECIALLY WHERE STRONG CONVECTIVE CELLS
TRAIN OVER THE SAME AREAS.

A MUCH COLDER AIRMASS WILL MOVE INTO THE AREA LATE TONIGHT IN THE
WAKE OF THE FRONT WITH LOWS IN THE MID 40S ACROSS NORTHWEST ZONES TO
UPPER 50S IN THE SOUTHEAST ZONES WHERE THE FRONT WILL BE LAST TO
REACH. 13/JC

(TUESDAY AND WEDNESDAY)...THE COLD FRONT WILL MOVE EAST OF THE FCST
AREA ON TUESDAY WITH PCPN PUSHING WELL TO THE EAST AND MUCH COOLER
AND DRIER HIGH PRESSURE BUILDING INTO THE REGION THROUGH WEDNESDAY.
IT WILL BE BREEZY ON TUESDAY IN THE IMMEDIATE WAKE OF THE FRONT
BEFORE THE HIGH PRESSURE RIDGE AXIS SETTLES OVER THE AREA...WITH
NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH POSSIBLE AT
TIMES. HIGH TEMPS ON TUESDAY IN THE UPPER 50S ACROSS MOST OF THE
INTERIOR COUNTIES AND IN THE LOWER 60S COASTAL COUNTIES. TUESDAY
NIGHT LOW TEMPS QUITE COLD FOR THIS TIME OF THE YEAR...WITH RECORD
LOW TEMPS LIKELY. WE EXPECT LOW TEMPS TO BE JUST BELOW FREEZING OVER
MOST OF THE INTERIOR COUNTIES BY SUNRISE WEDNESDAY MORNING AND EVEN
UPPER 30S ALL THE WAY SOUTH TO THE COAST.

CURRENT RECORD TEMPERATURES FOR WEDNESDAY MORNING
MOBILE...37 (2007)
PENSACOLA...42 (1928 AND 1962)
EVERGREEN...34 (2008)

EXPECTED LOW TEMPERATURES THAT ARE EXPECTED TO OCCUR WEDNESDAY
MORNING ARE AS FOLLOWS:
MOBILE...35
PENSACOLA...40
EVERGREEN...31

MODERATING TEMPERATURES ON WEDNESDAY...WITH HIGHS IN THE UPPER 60S
AND LOWER 70S. 12/DS

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...THE SFC HIGH PRESSURE SHIFTS
EAST OF THE REGION THURSDAY AND FRIDAY WITH A MOISTENING RETURN FLOW
SETTING UP. THIS WILL ALLOW FOR MODERATING TEMPERATURES. BY FRIDAY
INTO THE WEEKEND...ANOTHER FRONTAL BOUNDARY WILL LIKELY BE
APPROACHING FROM THE WEST...AND SLIGHT TO LOW END CHANCES FOR SHOWERS
AND STORMS WILL RETURN TO THE FCST. HIGH TEMPS MOSTLY IN THE 70S
THROUGH LONG TERM PERIOD. LOW TEMPS GRADUALLY MODERATING FROM THE
UPPER 40S TO LOWER 50S THURSDAY MORNING...TO THE UPPER 50S AND LOWER
60S BY SUNDAY MORNING. 12/DS

&&

.AVIATION (14.12Z ISSUANCE)...CEILINGS WILL LOWER THROUGH THE DAY
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASING AT ALL
TERMINALS...ESPECIALLY LATE THIS MORNING THROUGH THE EVENING HOURS
AHEAD OF AN APPROACHING COLD FRONT. SOME STORMS COULD BE STRONG WITH
HEAVY RAIN. SOUTHEAST WINDS AROUND 10 KNOTS THIS MORNING WILL BECOME
SOUTH AND INCREASE TO 12-15 KNOTS WITH A FEW GUSTS OVER 20 KNOTS
DURING THE DAY. 13/JC

&&

.MARINE...A MODERATE TO OCCASIONALLY STRONG ONSHORE FLOW IS EXPECTED
OVER MOST OF THE MARINE AREA TODAY AHEAD OF AN APPROACHING COLD
FRONT. THE COLD FRONT WILL MOVE THROUGH THE MARINE AREA LATE TONIGHT.
A STRONG OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONT AND
CONTINUE THROUGH EARLY WEDNESDAY MORNING. WINDS DIMINISH WEDNESDAY
AFTERNOON AS HIGH PRESSURE MOVES ACROSS THE SOUTHEAST STATES. AN
EASTERLY FLOW WILL INCREASE BY THE END OF THE WEEK AS HIGH PRESSURE
RIDGES DOWN THE EASTERN SEABOARD. 13/JC

&&

.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITY VALUES WILL BE WELL ABOVE
CRITICAL LEVELS TODAY...AND JUST ABOVE CRITICAL LEVELS ON TUESDAY.
SOUTHERLY SFC WINDS TODAY BECOMING MORE WEST AND NORTHWEST (AND
INCREASING OVERNIGHT) AS A COLD FRONT MOVES ACROSS THE AREA.
NORTHWEST WINDS REMAIN BREEZY AND GUSTY ON TUESDAY. WIDESPREAD
SHOWERS AND STORMS TODAY AND TONIGHT...ENDING WEST TO EAST EARLY
TUESDAY. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      81  50  61  35  68 /  70  90  20  05  05
PENSACOLA   77  54  62  40  68 /  60  90  30  05  05
DESTIN      74  58  63  46  65 /  50  80  40  05  05
EVERGREEN   81  50  59  31  69 /  70  90  30  05  05
WAYNESBORO  81  47  58  31  69 /  90  90  20  05  10
CAMDEN      80  49  59  31  70 /  80 100  30  10  10
CRESTVIEW   81  56  62  31  70 /  70  80  40  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     CHOCTAW...CLARKE...LOWER BALDWIN...LOWER MOBILE...MONROE...
     UPPER BALDWIN...UPPER MOBILE...WASHINGTON...WILCOX...

FL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 10 AM WEDNESDAY FOR
     THE FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS
     FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
     SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
     PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Apr 14, 4:09 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
509 AM CDT MON APR 14 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
509 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A HIGH RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES.

TWO ROUNDS AND SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY.
THE FIRST ROUND WILL BE A WEAKENING LINE OF SHOWERS AND THUNDERSTORMS
THAT WILL MOVE INTO THE AREA THIS MORNING. THE THREAT FOR SEVERE
WEATHER IS LOW AT THIS TIME...HOWEVER...A FEW STRONG STORMS WITH
GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE.

ANOTHER ROUND OF NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS IS
EXPECTED TO DEVELOP ACROSS SOUTHEAST MISSISSIPPI BY LATE THIS
AFTERNOON...MOVING EAST INTO SOUTHERN ALABAMA DURING THE EVENING
HOURS. STRONG TO SEVERE STORMS ARE POSSIBLE...ESPECIALLY WEST OF THE
INTERSTATE 65 CORRIDOR. DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER THREATS.

PERIODS OF HEAVY RAIN ARE ALSO EXPECTED. WIDESPREAD RAIN TOTALS OF 1
TO 3 INCHES ARE LIKELY WITH LOCALLY HIGHER TOTALS OF 4 TO 6 INCHES.
A FLASH FLOOD WATCH CONTINUES FOR SOUTHEAST MISSISSIPPI AND PORTIONS
OF SOUTHWEST ALABAMA. THIS IS WHERE THE GROUND IS MOST SATURATED...RIVER
FLOODING IS ONGOING...AND THE HIGHEST RAIN TOTALS AREA EXPECTED. THE
ADDITIONAL HEAVY RAIN MAY EXACERBATE ONGOING RIVER FLOODING AND
RESULT IN INSTANCES OF FLASH FLOODING. LOCALIZED FLOODING IS POSSIBLE
ELSEWHERE ACROSS THE REGION...ESPECIALLY WHERE THUNDERSTORMS
REPEATEDLY MOVE ACROSS THE SAME AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE ALONG AND
NORTH OF THE HIGHWAY 84 CORRIDOR EARLY WEDNESDAY MORNING. PATCHY
FROST IS POSSIBLE SOUTH TO THE INTERSTATE 10 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TODAY AND TONIGHT.

GMZ630>635-650-655-670-675-151015-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
509 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING DUE TO
MODERATE SOUTH TO SOUTHEAST WINDS. A COLD FRONT WILL MOVE ACROSS THE
MARINE AREA TONIGHT WITH SHOWERS AND THUNDERSTORMS INCREASING ACROSS
THE MARINE AREA AHEAD OF THE FRONT THIS AFTERNOON. STRONG NORTHWEST
WINDS IN THE WAKE OF THE FRONT WILL CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH WEDNESDAY
MORNING DUE TO STRONG OFFSHORE FLOW.

In the hours before

Special weather statement, Apr 14, 5:51 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
651 AM CDT MON APR 14 2014

ALZ051>053-MSZ067-075-076-141245-
CHOCTAW AL-WASHINGTON AL-WAYNE MS-PERRY MS-GREENE MS-CLARKE AL-
651 AM CDT MON APR 14 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NORTHEASTERN
PERRY AND NORTHERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...
CHOCTAW...NORTHWESTERN WASHINGTON AND NORTHWESTERN CLARKE COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 745 AM CDT...

AT 647 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 17 MILES NORTHWEST OF BUTLER TO 7 MILES NORTHEAST
OF LAUREL...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         CLARA...
  BUCKATUNNA...         TOXEY...              SILAS...
  PENNINGTON...         NEEDHAM...            LISMAN...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

The radar

The Mobile radar (KMOB), 35 km away, was scanning. The volume nearest the first event began at 12:00 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 3 heavy rain, 1 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Baldwin

When
April 14, 6:00 AM CST to April 15, 6:00 AM CST
Where
Baldwin County, 3 mi N of Fairhope
Reported by
CoCoRaHS
Coordinates
30.563, -87.900

A CoCoRaHS 24 hour rainfall total of 9.79 inches.

Thunderstorm Wind, Baldwin

When
April 14, 6:45 AM CST to 6:47 AM CST
Where
Baldwin County, Robertsdale
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.550, -87.720

Winds estimated at 60 mph downed a tree on an apartment.

Heavy Rain, Baldwin

When
April 14, 4:22 PM CST to 7:22 PM CST
Where
Baldwin County, Fairhope
Reported by
Mesonet
Coordinates
30.520, -87.900

Fairhope mesonet recorded 7.09 inches of rain in 3 hours.

Heavy Rain, Baldwin

When
April 14, 7:22 PM CST
Where
Baldwin County, Fairhope
Reported by
Mesonet
Coordinates
30.520, -87.900

USA mesonet recorded 7.09 inches of rain in 3 hours.

Flash Flood, Baldwin

When
April 14, 7:30 PM CST to 9:30 PM CST
Where
Baldwin County, 5 mi N of Foley to 1 mi E of Summerdale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.492, -87.680

Heavy rain produced street flooding in Summerdale at County Road 73 and Sanborn Ave.

Flash Flood, Baldwin

When
April 14, 7:30 PM CST to 9:30 PM CST
Where
Baldwin County, 1.02 mi ESE of Fairhope to 2.58 mi E of Houstonville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.513, -87.885

Heavy rain caused street flooding southeast of Fairhope on Highway 181.

Flash Flood, Baldwin

When
April 14, 7:30 PM CST to 9:30 PM CST
Where
Baldwin County, 1.02 mi ESE of Fairhope to 2.58 mi E of Houstonville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.513, -87.885

Heavy rain caused street flooding on Satsuma Street.

Flash Flood, Baldwin

When
April 14, 7:30 PM CST to 9:30 PM CST
Where
Baldwin County, 1.02 mi ESE of Fairhope to 2.58 mi E of Houstonville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.513, -87.885

Heavy rain caused street flooding on Norman Lane.

Flash Flood, Baldwin

When
April 14, 7:30 PM CST to 9:35 PM CST
Where
Baldwin County, 4.87 mi ENE of Taylors Camp to Lillian
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
30.624, -87.473

Highway dept placing warning barricades up across roads experiencing high water. One person being rescued from a residence due to flooding.

Flash Flood, Baldwin

When
April 14, 7:30 PM CST to 10:00 PM CST
Where
Baldwin County, 5.6 mi N of Taylors Camp to Seminole
Cause
Heavy Rain
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
30.681, -87.558

Heavy rain caused Highway 90 just east of Highway 59 to flood. Numerous roads closed in Fairhope, Robertsdale and Silverhill.

Flash Flood, Mobile

When
April 14, 9:00 PM CST to 11:00 PM CST
Where
Mobile County, 3.45 mi SE of Grand Bay to 2.21 mi WNW of Bayou la Batre
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.442, -88.302

Shell belt Road remains closed due to flooding.

Flash Flood, Baldwin

When
April 14, 9:00 PM CST to April 15, 12:00 AM CST
Where
Baldwin County, 1.12 mi SW of Magnolia Spgs to 0.92 mi E of Gasque
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
30.390, -87.794

Heavy rain caused flooding of one half to one foot deep on Caribe Drive.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2014Every state in 2014This day in weather historyWarnings in Alabama, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516837, 516189, 516198, 516538, 516192, 516535, 516536, 516537, 516542, 516833, 516201, 516274.